North Dakota, 2005

Hail in North Dakota, June 21, 2005

June 21, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 20, 2:30 PM CST, 11 hours 35 minutes earlier.

Area forecast discussion, Jun 20, 2:30 PM CST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 PM CDT MON JUN 20 2005

.SHORT TERM...
MULTIPLE OUTFLOW BOUNDARIES SETTING UP ACROSS SOUTH DAKOTA INTO
EASTERN MONTANA. EXPECT ANOTHER NOCTURNAL MCS TO FORM AND MOVE
ACROSS SOUTHERN NORTH DAKOTA LATE TONIGHT AND TUESDAY. THIS HAS
BECOME A PATTERN OVER THE PAST FEW DAYS WITH EVER INCREASING
MOISTURE AND INSTABILITY. HOWEVER...BY WEDNESDAY...H5 RIDGE AND 700
MB WARMING WILL LIMIT THE CONVECTION...UNTIL WEDNESDAY NIGHT INTO
THURSDAY MORNING WITH WEAK COLD FRONTAL PASSAGE. WILL SEE WARM TEMPS
ON WEDNESDAY...MID TO UPPER 90S..COOLER THURSDAY WITH READINGS BACK
INTO THE 80S.

.LONG TERM...
OUR MEAN PATTERN WILL REMAIN RELATIVELY UNCHANGED DURING THE
EXTENDED PERIOD AS SOME SEMBLANCE OF AN UPPER LVL TROUGH WILL REMAIN
OFF THE NW U.S. COAST WITH OUR FA IN SOUTHWESTERLY FLOW ALOFT. AS
CAN BE EXPECTED...A LEE TROUGH WILL FORM TO OUR WEST AND HELP
MAINTAIN THE LL MOISTURE AND RESULTANT INSTABILITY NECESSARY FOR
PERIODIC THUNDER CHANCES AS S/WS MOVE THROUGH THE FLOW.  THE TIMING
OF SUCH WAVES IS BELOW THE RESOLUTION OF AVAILABLE MODEL DATA...BUT
THE SYNOPTIC ENVIRONMENT CERTAINLY INDICATES A BETTER RISK OF STORMS
DURING THE NIGHTTIME PERIODS AS MID LEVEL CAPPING WEAKENS AND THE
CONVECTION WHICH FORMS ON THE HIGHER TERRAIN TO OUR WEST MAKES ITS
WAY EASTWARD. AS A RESULT...WE QUESTION THE EXTENT OF THE GFSS DRY
SCENARIO FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

IN THE TEMP DEPARTMENT...REVIEW OF THE LAST SEVERAL RUNS OF THE GFS
CONTINUES TO SUGGEST THAT H85 TEMPS WILL REMAIN IN THE 20S CELSIUS
AND 1000-500 MB THICKNESSES IN THE 570S DAM...WHICH CORRELATES WELL
WITH THE LATEST MEX GUIDANCE AND OUR GOING FORECAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WAA/CJS/CP
Hazardous weather outlook, Jun 20, 4:48 AM CST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
548 AM CDT MON JUN 20 2005

NDZ018>020-031>035-040>046-211046-
ADAMS-BILLINGS-BOWMAN-BURLEIGH-DUNN-EMMONS-GOLDEN VALLEY-GRANT-
HETTINGER-MERCER-MORTON-OLIVER-SIOUX-SLOPE-STARK-
INCLUDING THE CITIES OF...DICKINSON...BOWMAN...BISMARCK...MANDAN...
MOTT...MEDORA...LINTON...HETTINGER...BEULAH AND BEACH
548 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 AM MDT OR 8 AM CDT. A
CHANCE FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

NDZ036-037-047-048-050-051-211046-
DICKEY-KIDDER-LA MOURE-LOGAN-MCINTOSH-STUTSMAN-
INCLUDING THE CITIES OF...JAMESTOWN...ELLENDALE AND ASHLEY
548 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOT
A.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 AM CDT. A CHANCE FOR
SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

NDZ001>005-009>013-017-021>023-025-211046-
BOTTINEAU-BURKE-DIVIDE-FOSTER-MCHENRY-MCKENZIE-MCLEAN-MOUNTRAIL-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-WARD-WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...CROSBY...BOTTINEAU...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...HARVEY...
CARRINGTON AND BELCOURT
548 AM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...AND A CHANCE OF
SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS THROUGHOUT THE WEEK...WITH SEVERE
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

VINING

The radar

The Glasgow radar (KGGW), 202 km away, was scanning. The volume nearest the first event began at 08:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Williams

When
June 21, 2:05 AM CST
Where
Williams County, 13 mi W of Williston
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.150, -103.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452409.